Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Dry and itchy rash on inner thigh and between buttocks, turning dark on scratching. Taken Aquaphor. Should I use powder instead?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1140 Questions
I have a dry itchy rash on my inner thigh and in between my buttocks about a dime size. It starts out looking like and inflamed mosquito bite. I scratch and therefore it turn dark. I have used Aquaphor and hydrocortisone cream (maximun strength) and it has happened in the last month after intercourse (unprotected with my fiance). I am also taking Benedryl pill. Never had this before. Usually on a stretch XXXXXXX Should I be using powder instead. This is annoying and itches like crazy. I even have to reapply Aquaphor ointment at least once throughout the day. Please advise. Thank you!
Posted Sun, 9 Sep 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there. I have read the description of your lesions & viewed the photgraphs & at the outset, you have nothing to get stressed about. It appears easily resolved. Dont stop with the aquaphor acts as a moisturiser & in view of your stretch marks & what appears dry skin, may be a viable option in the long run. In the interim, please use a corticosteroid (betamethasone/hydrocortisone butyrate-antifungal(miconazole/clotrimazole) combination cream applied locally twice/daily for 3-5 days & then switch to a plain antifungal cream (eg either 2% ketoconazole or 1% terbinafine molecules) applied topically twice/daily for a further week & this should rid you of this rash. If your partner has similar symptoms, he may use the same creams. It is prudent to add a non-sedative antihistamine (eg fexofenadine 180mg) to this mix once/day for 10 days to control the itch. These items should be available sans prescription from your local chemist/pharmacist. If you desire to start an oral antifungal, then, i suggest you make an appointment with your local dermatologist. Cheers & Good Luck! I hope i have answered your queries in detail & rest assured all will be well in 48 hrs! Do give us a shout & your valuable feedback on this site & close the query...cheers!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor